Connect with others who understand.

sign up log in
Resources
About MyEpilepsyTeam

Connect with others who understand.

sign up log in
Resources
About MyEpilepsyTeam
Real members of MyEpilepsyTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

What Are Side Effects Of Epidiolex?

What Are Side Effects Of Epidiolex?

posted September 10
A MyEpilepsyTeam Member

Get emergency medical help if you have signs of an allergic reaction to Epidiolex: hives; difficult breathing; swelling of your face, lips, tongue, or throat.

Report any new or worsening symptoms to your doctor, such as: mood or behavior changes, anxiety, panic attacks, trouble sleeping, or if you feel impulsive, irritable, agitated, hostile, aggressive, restless, hyperactive (mentally or physically), depressed, or have thoughts about suicide or hurting yourself.

Call your doctor at once if you have symptoms of liver problems, such as:

nausea, vomiting, loss of appetite;

tiredness, not feeling well;

right-sided upper stomach pain;

itching;

dark urine; or

jaundice (yellowing of the skin or eyes).

Common Epidiolex side effects may include:

drowsiness;

changes in appetite or weight;

feeling weak or tired;

infections (fever, flu symptoms, cough, swelling, redness, itching);

diarrhea;

sleep problems (insomnia);

rash; or

abnormal liver function tests.

This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088

posted September 10
A MyEpilepsyTeam Member

John,

My jobs were generally low pay and low wage. Sears and one other company gave me Health Insurance. Otherwise, I was on my own.

In a way I am lucky. Before Medicare kicked in, the only Insurance I could find had a $5,000 deductible. I was diagnosed and treated for Breast Cancer. It turned out one of the meds made the Chemo and Radiation not effective. I was tapered off that drug. Onfi was not yet approved by the FDA. However, I bought it from Canada by mail "for personal use only." It was sent to Dr. Resor's office. That meant the Doctor prescribed another round of Radiation and Chemotherapy. I did learn they overcharged the Insurance $$3,000, so was given a credit.
I was also hit by a car. That meant a Titanium rod was put in lower right leg. After the Hospital, I was in a Rehabilitation facility for a long while. The woman who hit me did not have a license and not insured. The Physical Therapist taught me how to walk, how to use a walker, going up and down stairs. I also learned how to get on and off the sidewalk. I did quite well and went back to show them how well I walked.

Leslie

posted September 28
A MyEpilepsyTeam Member

John,

I will be seeing my Neurologist Sept. 18, The Epileptologist I will see 6 weeks later. The nurse who visited me weeklly for a while discharged me. They are aware I know what dose I should take, and when. Dr. Resor, who recently retired took care of me after the Brain Surgery. She was wonderful. I became eligible for Social Security and Medicare after they did a full Neurological Workup. They learned I do not take directions well. When asked to continue doing the task, I did not continue doing so.
They decided for those reasons I would not be able to get new jobs. For years I was a Telemarketer an Customer Service person. Listening, telling people about whatever I represented was simple. That ended after the Do Not Call list. When someone new was hired, they sat next to me. I was their example of how things were done.

Leslie

posted September 28
A MyEpilepsyTeam Member

I take Epidiolex, Lamotragine, Onfi and Briviact. I lessened the Onfi because the Neurologist sait it interacted negatively with the Epidiolex. With all the various meds and dosages I have taken during my life, I have paid attention to my Doctors. Unfortunately, some did not know what they were doing. Also, I was a smaller person. Getting the "Average Dose" was too much for me. I did not act like myself at all!

Leslie

posted September 13
A MyEpilepsyTeam Member

I am sorry to hear that. Are you meeting with a therapist, psychiatrist or psychologist. It is a major change being a worker all your life, and that being told you are not.

After I was laid off (massive layoffs at all of the Massachusetts hospitals after the ICU nurses won their case in Massachusetts Superior Court, thus the hospitals needed to free up more money to hire more ICU nurses) from Massachusetts General Hospital as the Interlibrary Loan person and was helped by 2 job finder companies (I did get interviews for some jobs, but did not get the job) and then worked with people at the Epilepsy Foundation, one of the staff explained the realities to me: since I live in rural area and thus have no access to public transportation, cannot drive and have no regular transportation, my age, my epilepsy and conditions with it, I would never work again.

NOTE: Immediately after the layoffs, MGH paid for us to go to a top company at helping us to make sure our resumes, interviewing and other skills were at top level, etc. However, on the first day, there was a seminar about the realities of modern times: there are very few jobs for life left and in fact that average job lasts for 3-5 years and then you are searching for a new one, the age at which they (not officially) do not hire workers down from what it was in the 20th Century, etc.

I had to accept that at the age of 51, I would never work again. My severe brain surgery to my memory recall meant that even the virtual jobs, like teaching students from other countries to speak English, was not an option.

posted September 28

Related content

View all
Epidiolex
A MyEpilepsyTeam Member asked a question 💭
Seizures
A MyEpilepsyTeam Member asked a question 💭
Help Identifying Seizure Type
A MyEpilepsyTeam Member asked a question 💭
Already a Member? Log in